Back to Ask the Diabetes Team Ask the Diabetes Team

From Arizona, USA:

My 13 year old son recently had his second episode of low blood sugar at approximately 6:30 A.M., in which he didn't appear alert or responsive 1-2 hours after treatment of low blood sugar. We used glucagon this time but with a blood sugar of 267 he didn't know his last name or his sister's name even after a couple of hours. Is a low middle of the night blood sugar causing this? Why is it taking him so long to recover? This last time the doctor gave him a saline IV. After a few hours he was alert but didn't remember anything and had a huge headache. He has had diabetes for 5 years and his last A1C was 7.7.


After a significant hypo, the brain can really take a while to become completely right. In fact, even, "simple" hypos, if such exist, can cause children to do poorly on tests, etc.

That it took as long as it did for him to become "right" again merely reinforces our desire to prevent such hypos.


Original posting 21 Oct 1998
Posted to Hypoglycemia


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:02
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.